Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Periodic orbits of large diameter for circle maps

Authors: Lluís Alsedà and Sylvie Ruette
Journal: Proc. Amer. Math. Soc. 138 (2010), 3211-3217
MSC (2010): Primary 37E10; Secondary 37E15
Published electronically: March 25, 2010
MathSciNet review: 2653946
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ be a continuous circle map and let $ F$ be a lifting of $ f$. In this paper we study how the existence of a large orbit for $ F$ affects its set of periods. More precisely, we show that, if $ F$ is of degree $ d\geq 1$ and has a periodic orbit of diameter larger than 1, then $ F$ has periodic points of period $ n$ for all integers $ n\geq 1$, and thus so has $ f$. We also give examples showing that this result does not hold when the degree is nonpositive.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37E10, 37E15

Retrieve articles in all journals with MSC (2010): 37E10, 37E15

Additional Information

Lluís Alsedà
Affiliation: Departament de Matemàtiques, Edifici Cc, Universitat Autònoma de Barcelona, 08913 Cerdanyola del Vallès, Barcelona, Spain

Sylvie Ruette
Affiliation: Laboratoire de Mathématiques, Bâtiment 425, CNRS UMR 8628, Université Paris-Sud 11, 91405 Orsay cedex, France

Received by editor(s): July 24, 2009
Received by editor(s) in revised form: December 12, 2009, and December 15, 2009
Published electronically: March 25, 2010
Additional Notes: This work was partially supported by MEC grant number MTM2008-01486.
Communicated by: Bryna Kra
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.